Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 97, NWS Melbourne, FL

July 4, 2021

NWS Melbourne, FL issued this special marine warning at Jul 4, 2021, 3:11 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 3:11 PM EDT (19:11 UTC)
Expired
Jul 4, 2021, 3:49 PM EDT
In force
38 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.2 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WHUS52 KMLB 041911
SMWMLB
AMZ550-552-570-042015-
/O.NEW.KMLB.MA.W.0097.210704T1911Z-210704T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
311 PM EDT Sun Jul 4 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Flagler Beach to Volusia-Brevard County Line 0-20 nm...
  Flagler Beach to Volusia-Brevard County Line 20-60 nm...
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...

* Until 415 PM EDT.

* At 311 PM EDT, a severe thunderstorm capable of producing
  waterspouts was located 7 nm north of Klondike Beach, or 8 nm
  northeast of Haulover Canal, moving east at 20 knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Waterspouts can can quickly form and capsize boats, 
           damage vessels and create locally hazardous seas. Make 
           sure all on board are wearing life jackets. Expect wind 
           gusts in excess of 34 knots, suddenly higher waves, 
           lightning and heavy downpours. Make sure all on board are 
           wearing life jackets. Return to safe harbor if possible.

* Locations impacted include...
  Klondike Beach, Haulover Canal, Shiloh and Apollo Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

&&

LAT...LON 2895 8074 2909 8028 2888 8019 2887 8033
      2886 8032 2885 8037 2883 8034 2881 8033
      2878 8031 2875 8030 2872 8027 2874 8073
TIME...MOT...LOC 1911Z 264DEG 18KT 2885 8064 

WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS

$$

Watson
1 follow-up statement
738 
FZUS72 KMLB 041949
MWSMLB

Marine Weather Statement
National Weather Service Melbourne FL
349 PM EDT Sun Jul 4 2021

AMZ550-552-570-041958-
/O.CAN.KMLB.MA.W.0097.000000T0000Z-210704T2015Z/
349 PM EDT Sun Jul 4 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Flagler Beach to Volusia-Brevard County Line 0-20 nm...
Flagler Beach to Volusia-Brevard County Line 20-60 nm...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...

The thunderstorm has weakened and no longer poses a significant 
threat to boaters. However, this storm and additional storms in the 
area will be capable of wind gusts up to 30 knots. A Marine Weather 
Statement remains in effect.

LAT...LON 2895 8074 2909 8028 2888 8019 2887 8033
      2886 8032 2885 8037 2883 8034 2881 8033
      2878 8031 2875 8030 2872 8027 2874 8073
TIME...MOT...LOC 1946Z 264DEG 18KT 2887 8043 

$$

Leahy

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jul 4, 9:47 AM EDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jul 4, 9:47 AM EDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
947 AM EDT Sun Jul 4 2021

.UPDATE...
...Afternoon Heat Indices Topping 100F Across the South Today...

...Tropical Storm Elsa Forecast To Reach the Florida Straits Late
Monday, Move North Across the Far Eastern Gulf of Mexico Tuesday...

Scattered showers and a few lightning storms for nrn areas this
morning with deeper moisture band across the nrn peninsula. Made
some small upward adjustments in pops across the north based on
ongoing convection. Otherwise, do not plan to change pops too much
ranging from 60 percent north to 30-40 percent across the far south.
The low level WSW flow will allow for warm temps ranging from the
upper 80s north to lower 90s across the south half of the area.
Dewpoints in the mid 70s will allow afternoon heat indices from 100
to 103 this afternoon from metro Orlando and Titusville south to
Okeechobee county and Treasure Coast.

&&

.AVIATION...
After some IFR morning stratus across the north most nrn terminals
breaking out to VFR-MVFR outside of SCT SHRA mainly north of KISM-
KTIX. SCT SHRA/ ISO TSRA psbl for nrn terminals into mid-late aftn
and then scattered convection expected in the KMLB-KSUA corridor 18z-
24z, with VCTS for now across srn cstl terminals.

&&

.MARINE...No significant changes to the marine forecast with late
morning update. Prev disc (modified)...Local NOAA buoy data shows
winds/seas have dropped below 15kt with seas 2-3ft. These will
likely subside a little further through tonight (1-2ft) as
offshore/westerly flow slackens and then collapses. There remains a
risk for some strong offshore-moving TS from late aftn into early
evening, with locally gusty winds and higher seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  88  73  87  75 /  60  30  70  40
MCO  90  74  91  74 /  60  20  70  50
MLB  91  75  87  77 /  60  30  70  50
VRB  91  74  87  76 /  50  20  80  60
LEE  87  74  90  74 /  60  20  70  40
SFB  89  75  90  75 /  60  20  70  50
ORL  90  75  91  75 /  60  20  70  50
FPR  92  74  88  76 /  40  20  80  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Volkmer/Rodriguez/Watson/Haley
Hazardous weather outlook, Jul 4, 4:28 AM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
428 AM EDT Sun Jul 4 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-041600-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
428 AM EDT Sun Jul 4 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms are forecast
today across east central Florida along local sea and lake breeze
boundaries, mainly during the afternoon and early evening. Today's
storm motion will be toward the east at around 15 mph. Frequent
cloud to ground lightning strikes, wind gusts to around 45 mph and
torrential rainfall amounts of 1 to 2 inches will accompany
today's most intense storms. Move indoors to safety at the first
sign of threatening skies, or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms today will have the potential to produce wind
gusts of 35 knots or a little higher over inland lakes, the
Intracoastal Waterway and adjacent Atlantic from this morning
through around sunset. Frequent lightning and locally higher
waves are also likely. Boaters should be on the lookout for
storms approaching from the west at 10 to 15 knots starting
this afternoon.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches. While rip currents will be
present all day, the risk will be highest from 730 AM this morning
through 130 PM this afternoon due to tidal effects. Remember to
swim only within sight of a lifeguard. and never enter the ocean
alone.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Tropical Storm Elsa, currently southeast of the eastern tip of
Cuba, is forecast to move into the Florida Straits and Keys late
Monday through Monday night, then move north near the Florida
west coast Tuesday into Tuesday night, before turning northeast
and inland across northern Florida Wednesday morning.

As it makes its closest approach to east central Florida Tuesday
into early Wednesday, expect deteriorating weather conditions,
with increasing southerly winds and frequent gusty squalls with
torrential down[ours to spread across east central Florida. Based
on Elsa's current forecast track, these impacts are most likely
to occur across inland areas from around I-4 north and westward,
however some impacts will occur across the entire region.

Conditions could also become favorable for a few tornadoes to
develop. All persons in east central Florida should continue to
monitor the latest National Hurricane Center Forecasts for Else,
and information regarding expected local impacts from the National
Weather Service in Melbourne.

Scattered to numerous lightning storms are expected to continue
through the end of next week. The risk for rip currents will be
Moderate.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:01 PM EDTSpecial Marine WarningMLB59 min
Jul 4, 6:04 PM EDTSpecial Weather StatementMLBBrevard41 min
Jul 4, 6:49 PM EDTSpecial Weather StatementMLBOsceola41 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.